Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 13, NWS Boise, ID

September 1, 2000Camas County, Elmore County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Sep 1, 2000, 4:12 PM MDT for Camas County, Elmore County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 1, 2000, 4:12 PM MDT (22:12 UTC)
Expired
Sep 1, 2000, 5:00 PM MDT
In force
48 min
Issued by
NWS Boise, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Camas County, ID, Elmore County, ID

The radar

The Boise radar (KCBX), 100 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOI 012213
SVRBOI
IDC025-039-012300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
412 PM MDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTER CAMAS COUNTY IN CENTRAL IDAHO
  EASTERN ELMORE COUNTY

* UNTIL 500 PM MDT

* AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF CORRAL...MOVING ALONG
  THE ELMORE CAMAS COUNTY BORDER AT 25 MPH.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BOISE.

LAT...LON 4339 11506 4323 11505 4335 11483 4351 11506

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:00 PM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 1, 3:00 PM MDT, 1 hour 12 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
300 PM MDT FRI SEP 01 2000

EAST MOVING H5 S/WV CENTRAL SIERRA AT 20Z HAS SPUN A VIGOROUS VORT
CENTER NORTHEAST INTO NORTHEAST NV. SOUTHERN ID AIR MASS REMAINED
VERY UNSTABLE/MOIST ALL DAY ON EAST SIDE OF STATIONARY BAROCLINIC
ZONE FROM ID PANHANDLE TO OR/NV/CA TRIPLE POINT. ALSO AMPLE SHEAR
PROVIDED BY SOUTHERLY H3 JET AXIS OVER EASTERN ID/UT. THIS COMBINED
WITH SOME AFTERNOON HEATING SOUTHERN ID ZONES ENOUGH FOR SCATTERED
STRONG THUNDERSTORMS MOVING NORTH THROUGH SOUTHWEST ID ZONES AND
CONTINUING INTO EVENING HOURS AS NORTHEAST NV VORT CENTER LIFTS
NORTHEAST INTO EASTERN ID. MAIN H5 LOW CENTER EXTREME NORTHWEST WA
TO SAG SLIGHTLY SOUTH TONIGHT. SEVERAL STRONG S/WVS ROTATING AROUND
THIS LOW CENTER TO AFFECT CWFA. 1ST S/WV ALONG ORE COAST AT 20Z TO
SWING NORTHEAST INTO EASTERN WA TONIGHT. THIS S/WV TO PROVIDE AMPLE
DYNAMICS TO EASTERN ORE BAROCLINIC ZONE TO KEEP RAIN IN FORECAST ORE
ZONES AND NUDGE BAROCLINIC ZONE INTO SOUTHWEST ID LATER TONIGHT/
EARLY SAT FOR CONTINUATION OF UNSETTLE WEATHER. 2ND S/WV AROUND 45N
/130W AT 20Z TO SWEEP EAST THROUGH SOUTHERN ORE SAT AIDED BY 70-90
KT H3 JET CORE ROUNDING BASE OF MAIN TROUGH. THIS S/WV AND OVERHEAD
JET TO MOVE THROUGH CWFA SAT AGAIN SUPPLYING ENOUGH DYNAMICS TO
ALREADY MOIST/UNSTABLE AIR MASS FOR SHOWERS/ISOLATED THUNDERSTORMS
OVER ENTIRE CWFA. LOCALLY BREEZY CONDITIONS SOUTHERN ZONES DURING
AFTERNOON HOURS ALSO. H3 JET AXIS AND S/WV LIFT NORTHWARD SAT
NIGHT/SUN AS 3RD H5 S/WV ENTERS BOTTOM OF MAIN TROUGH ALONG
NORTHWEST COAST. THIS SLOWLY SHIFTS MAIN DYNAMICS/BEST MOISTURE
NORTH FOR DECREASING POPS/CLOUDS SOUTHERN ZONES FOR SLIGHT WARMING
BUT STILL 5-10 DEGREES BELOW NORMAL.

GENERAL TREND OF EXTENDED MODELS IS TO SLOWLY NUDGE NORTHWEST COAST
TROUGH AXIS OVER INTERMOUNTAIN REGION MON AS NEXT PACIFIC STORM
SYSTEM WEST OF ALASKA THIS AFTERNOON DIGS SOUTHEAST ALONG BC COAST
AND TRIES TO RE-ENFORCE PACIFIC NORTHWEST TROUGH TUE/WED. PAST MODEL
CONSISTENCY WITH THIS NEXT PACIFIC SYSTEM HAS BEEN POOR. AND MODELS
CONTINUE TO DIVERGE ON STRENGTH/TIMING OF MAIN FLOW PATTERN.
THEREFORE WILL KEEP BROAD-BRUSH FORECAST OF PERIODIC SHOWERS WITH
BELOW NORMAL TEMPS THROUGH EXTENDED PERIOD AT THIS TIME UNTIL BETTER
MODEL CONSISTENCY DEVELOPS.  PARKER

.BOI...NONE.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:37 PM MDTSevere Thunderstorm WarningBOIElmore53 min
Sep 1, 3:27 PM MDTSevere Thunderstorm WarningBOIElmore63 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.